MAUDE Adverse Event Report: EDWARDS LIFESCIENCES KONECT RESILIA AORTIC VALVED CONDUIT AVC; HEART-VALVE, NON-ALLOGRAFT TISSUE

EDWARDS LIFESCIENCES KONECT RESILIA AORTIC VALVED CONDUIT AVC; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 11060A
Medical Device Problem Code Incomplete Coaptation (2507)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient with a 27mm 11060a konect aortic valved conduit with one of the leaflets was not coapting.The konect remains implanted with leaflets cut and removed while another valve, a 23mm 11500a inspiris valve was implanted.After the konect was implanted and when coming off bypass, the patient had a wide-open aortic insufficiency.According to the echo, one of the leaflets was not closing.The surgeon opened the graft, inspected the valve and noticed one of the leaflets looked tethered.On visual inspection, she did not catch the leaflet with a suture.The surgeon checked underneath the valve and around it to make sure it was seated properly.The valve was checked extensively to see if there was anything tethering to it.There was no clue, aberrant sutures, cor-knots, and no calcifications that were near the area.The surgeon left the konect implanted but cut out the leaflets and placed a 23mm inspiris valve inside.Per surgeon she had to take big bites with the suture to sew in the inspiris valve, and the patient ended up requiring a pacemaker.There was nothing wrong with the konect valve prior to implantation.
 
Additional Manufacturer Narrative
H11: additional manufacturer narrative: the investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Additional Manufacturer Narrative
H11: additional manufacturer narrative: updated section b5, g3.H11: corrected data: corrected section h6 (health effect - impact code).
 
Event or Problem Description
Per medical records, the patient was diagnosed with severely calcified bicuspid aortic valve with severe stenosis and mild insufficiency.The patient initially underwent aortic and ascending aortic replacement with a 27mm konect valved conduit composite valve graft, and laa clipping.The 27mm konect seated with no issues.A hole was made in the posterior portion of the graft.Reimplantation of the coronary arteries were performed.Cross-clamp was removed.Tee showed moderate to severe central regurgitation.It appeared to originate from the center of the valve and extended along the coaptation between the noncoronary cusp and left coronary cusp.Crossclamp was placed again.There were no sutures or calcifications along the annulus that were impinging the valve and no bioglue noted.The noncoronary leaflet appeared to be tight with a fold within the leaflet.It did not coapt well with the other two leaflets.The valve portion of the composite graft was carefully removed.The metal and plastic portions of the valve were removed, and the graft itself was left in place.Large bites with large needles were placed using pledgeted horizontal mattress sutures around the annulus.A 25mm inspiris valve was implanted without issues.The patient was taken to the icu in critical but stable condition.Per additional information from the surgeon, there was nothing wrong with the konect valve prior to implantation.
 
Additional Manufacturer Narrative
Customer report that "one of the leaflets was not coapting" was unable to be confirmed due to valve condition as received.As received, the valve dismantled into separated components.Two of the leaflets remained attached to the valve band and sewing ring; the third leaflet was returned detached from the rest of the valve.The metal band was deformed and plastic band was cut.The valve wireform was also returned detached from the rest of the valve.Rest of the konect device was not returned.No other visible inconsistencies were observed from the returned components.A device history record (dhr) review was performed, and no relevant non-conformances were identified.Flow and coaptation testing is performed on 100% of 11060a devices during process.The condition of the valve as received would not likely pass coaptation testing.Therefore, it is unlikely that the reported leaflets were not coapting are the result of a manufacturing nonconformance.Based on the information available, a definitive root cause cannot be conclusively determined.A potential root cause includes procedural factors with excessive manipulation during implantation.An edwards defect has not been confirmed.

Brand Name
KONECT RESILIA AORTIC VALVED CONDUIT AVC
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
mle fl2 - office m2013
irvine, CA 92614
9492506615
MDR Report Key23770146
Report Number2015691-2025-09926
Device Sequence Number9742812
Product Code LWR
UDI-Device Identifier00690103201390
UDI-Public(01)00690103201390(17)280803
Combination Product (Y/N)N
Initial Reporter StateVT
Initial Reporter CountryUS
PMA/510(K) Number
P150048
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number11060A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2025
Supplement Date Received by Manufacturer12/17/2025
02/03/2026
Initial Report FDA Received Date12/10/2025
Supplement Report FDA Received Date01/08/2026
02/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexMale